MAUDE Adverse Event Report: ORTHOFIX SRL CHIMAERA HFS LAG SCREW SLIDING L110MM STERILE

ORTHOFIX SRL CHIMAERA HFS LAG SCREW SLIDING L110MM STERILE
Model Number CHIMAERA
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/03/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device involved in this event has not been returned for investigation, but it has been requested to return.If the device is returned an investigation will be completed and a follow up report will be submitted.General precautions from the relevant instructions for use: it is surgeon's responsibility to select optimal type, size and position of nail and screws according to the fracture pattern and patient characteristics.Improper positioning of nail and screws may result in loosening, bending, cracking, or fracture of the device or bone or both.
 
Event or Problem Description
Received information stating that a chimaera lag screw sliding did not lock into the nail.A portion of the screw broke off inside the patient.Device fragments were left in patient.
 
Event or Problem Description
Received information stating that a chimaera lag screw sliding did not lock into the nail.A portion of the screw broke off inside the patient.As per reporter device fragments were left in patient.
 
Additional Manufacturer Narrative
Technical analysis: the unit was returned for investigation, which confirmed fracture of the ferrule wings.Visual inspection identified, the ferrule exhibited distal migration, resulting in exposure of the reduced-diameter section of the lag screw's central body and the teeth showed evidence of chipping and localized material loss.It was not possible to perform a functional check due to the deformation of the screw.Analysis of manufacturing records confirmed that the noticed device was released as conforming according to specifications.A review of the quality complaint database was performed, confirming that no similar events have been registered in the last 24 months.Therefore, no trend has been identified for this type of failure, indicating that this event is isolated.Conclusions based on all facts mentioned above, it cannot be excluded that the reported failure was due to a mechanical obstruction preventing the lag screw from advancing to its intended position, causing it to become jammed against the wings.The distal section of the lag screw body showed more pronounced superficial marks, supporting this hypothesis.Even though root cause cannot be confirmed, the mechanical obstruction is likely attributable to external factors, rather than being device-related.General precautions from the relevant instructions for use: it is surgeon's responsibility to select optimal type, size and position of nail and screws according to the fracture pattern and patient characteristics.Improper positioning of nail and screws may result in loosening, bending, cracking, or fracture of the device or bone or both.

Brand Name
CHIMAERA HFS LAG SCREW SLIDING L110MM STERILE
Common Device Name
CHIMAERA HFS LAG SCREW SLIDING L110MM STERILE
Manufacturer (Section D)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT  37012
Manufacturer (Section G)
ORTHOFIX SRL
via delle nazioni, 9
bussolengo, verona, 37012
IT   37012
Manufacturer Contact
elvira taccarelli
via delle nazioni, 9
bussolengo, verona, italy 37012
IT   37012
MDR Report Key22828019
Report Number9680825-2025-00027
Device Sequence Number4463920
Product Code HSB
UDI-Device Identifier18054242514787
UDI-Public18054242514787
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K161466
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCHIMAERA
Device Catalogue Number99-T93710
Device Lot NumberB5410764
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/06/2025
Supplement Date Received by Manufacturer01/14/2026
Initial Report FDA Received Date08/18/2025
Supplement Report FDA Received Date01/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/27/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown